Alert archive / California / Storm Watches in 2009

Storm Watch 1, NWS Eureka, CA

February 26, 2009

NWS Eureka, CA issued this storm watch at Feb 26, 2009, 2:05 PM PST. It took effect at Feb 28, 2009, 2:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 2:05 PM PST (22:05 UTC)
In effect from
Feb 28, 2009, 2:00 PM PST
Expired
Feb 27, 2009, 2:24 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WHUS76 KEKA 262214
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
205 PM PST THU FEB 26 2009

PZZ455-475-271200-
/O.CAN.KEKA.SW.Y.0013.090227T0200Z-090227T1400Z/
/O.NEW.KEKA.GL.A.0005.090228T2200Z-090301T0600Z/
/O.NEW.KEKA.SE.A.0004.090228T2200Z-090301T0800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
205 PM PST THU FEB 26 2009

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-470-271200-
/O.CAN.KEKA.SW.Y.0013.090227T0200Z-090227T1400Z/
/O.NEW.KEKA.SE.A.0004.090228T2200Z-090301T0800Z/
/O.NEW.KEKA.SR.A.0001.090228T2200Z-090301T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
205 PM PST THU FEB 26 2009

...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...
...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
226 
WHUS76 KEKA 271049
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
249 AM PST FRI FEB 27 2009

PZZ450-272345-
/O.CAN.KEKA.SR.A.0001.090228T2200Z-090301T0600Z/
/O.EXA.KEKA.GL.A.0005.090228T2200Z-090301T0600Z/
/O.EXT.KEKA.SE.A.0004.090301T0200Z-090301T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
249 AM PST FRI FEB 27 2009

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY EVENING
THROUGH LATE SATURDAY NIGHT...
...STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. THE STORM WATCH HAS BEEN CANCELLED. THE HAZARDOUS SEAS
WATCH IS NOW IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-272345-
/O.CAN.KEKA.GL.A.0005.090228T2200Z-090301T0600Z/
/O.EXA.KEKA.SR.A.0001.090228T2200Z-090301T0600Z/
/O.EXT.KEKA.SE.A.0004.090228T2200Z-090301T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
249 AM PST FRI FEB 27 2009

...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. THE GALE WATCH HAS BEEN CANCELLED. THE HAZARDOUS SEAS
WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-272345-
/O.CON.KEKA.GL.A.0005.090228T2200Z-090301T0600Z/
/O.EXT.KEKA.SE.A.0004.090301T0200Z-090301T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
249 AM PST FRI FEB 27 2009

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...
...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY EVENING
THROUGH LATE SATURDAY NIGHT...

THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM SATURDAY EVENING
THROUGH LATE SATURDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-272345-
/O.EXT.KEKA.SE.A.0004.090228T2200Z-090301T1200Z/
/O.CON.KEKA.SR.A.0001.090228T2200Z-090301T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
249 AM PST FRI FEB 27 2009

...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...
...STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE HAZARDOUS SEAS WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT. A STORM WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
656 
WHUS76 KEKA 272224
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 PM PST FRI FEB 27 2009

PZZ450-281200-
/O.UPG.KEKA.GL.A.0005.090228T2200Z-090301T0600Z/
/O.UPG.KEKA.SE.A.0004.090301T0200Z-090301T1200Z/
/O.NEW.KEKA.SE.W.0008.090301T0000Z-090302T1200Z/
/O.NEW.KEKA.GL.W.0052.090228T2200Z-090301T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
224 PM PST FRI FEB 27 2009

...GALE WARNING IN EFFECT FROM 2 PM TO 10 PM PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST SATURDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-475-281200-
/O.UPG.KEKA.SE.A.0004.090228T2200Z-090301T1200Z/
/O.NEW.KEKA.SE.W.0008.090301T0000Z-090302T1200Z/
/O.NEW.KEKA.GL.W.0052.090228T2200Z-090301T0600Z/
/O.UPG.KEKA.SR.A.0001.090228T2200Z-090301T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 PM PST FRI FEB 27 2009

...GALE WARNING IN EFFECT FROM 2 PM TO 10 PM PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST SATURDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST MONDAY. THE
STORM WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS
NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-281200-
/O.UPG.KEKA.GL.A.0005.090228T2200Z-090301T0600Z/
/O.UPG.KEKA.SE.A.0004.090301T0200Z-090301T1200Z/
/O.NEW.KEKA.SE.W.0008.090301T0000Z-090302T1200Z/
/O.NEW.KEKA.SI.Y.0018.090228T2200Z-090301T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
224 PM PST FRI FEB 27 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM TO 10 PM
PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST
MONDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 2 PM TO
10 PM PST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE
HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this storm watch went out at Feb 26, 3:55 AM PST, 10 hours 10 minutes earlier.

Area forecast discussion, Feb 26, 3:55 AM PST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
355 AM PST THU FEB 26 2009

.SYNOPSIS...SHOWERS WILL WIND DOWN TODAY AS WEAK HIGH PRESSURE MOVES
INTO THE REGION. CLOUDS WILL INCREASE ON FRIDAY AS A STORM MOVES
TOWARDS THE WEST COAST. THIS STORM HAS THE POTENTIAL TO BRING LARGE
AMOUNTS OF PRECIPITATION TO THE REGION OVER THE WEEKEND.

&&

.DISCUSSION...RADAR SHOWS SCATTERED SHOWERS WINDING DOWN ACROSS THE
AREA AS DRIER AIR GRADUALLY BUILDS INTO THE REGION. THIS TREND WILL
CONTINUE AS A WEAK RIDGE MOVES OVER THE WEST COAST TODAY INTO
FRIDAY. CLOUDS WILL BEGIN TO INCREASE ON FRIDAY AS A STORM MOVES
TOWARDS THE WEST COAST. THIS STORM HAS THE POTENTIAL TO BRING LARGE
AMOUNTS OF PRECIPITATION TO NORTHWEST CALIFORNIA OVER THE WEEKEND.
MODELS SHOW THE THE LEFT EXIT REGION OF A STRONG 180KT JET STREAK
OVER SOUTHERN PORTIONS OF OUR AREA THROUGH THE WEEKEND. THIS UPPER
AIR SUPPORT COMBINED WITH OROGRAPHIC LIFT ALONG THE COASTAL RANGE
CAN BRING SEVERAL INCHES OF WATER TO THE AREA. SNOW LEVELS WILL BE
NEAR 5500 FT WHEN THE PRECIPITATION BEGINS LATE FRIDAY. IT LOOKS
LIKE WE WILL BE IN THE WARM SECTOR OF THE STORM FOR A WHILE. SNOW
LEVELS ARE NOT FORECAST TO DROP UNTIL LATE SUNDAY AS THE COLD FRONT
ASSOCIATED WITH THE STORM MOVES THROUGH. WHEN THEY DO DROP...THEY
WILL FALL TO AROUND 3000 FT. ONCE AGAIN THE HIGH AMOUNT OF WATER
WITH THIS STORM COULD BRING LARGE AMOUNTS OF SNOW TO HIGHER
ELEVATIONS. WILL HAVE TO KEEP AN EYE ON WINDS ALONG THE COAST AS THE
WATERS MIGHT SEE STORM FORCE GUSTS. WILL ALSO HAVE TO KEEP AN EYE ON
THE RIVER LEVELS. YET ANOTHER STORM WILL BE FOLLOWING TOWARDS THE
MIDDLE OF NEXT WEEK. MS

&&

.AVIATION...AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST...WILL
CONTINUE TO BRING MOIST ONSHORE FLOW AND SHOWERS TODAY. THE SHOWER
ACTIVITY WILL DECREASE TONIGHT AS HIGH PRESSURE AND LIGHT OFFSHORE
FLOW DEVELOPS BEHIND THE LOW. DJB

&&

.MARINE...LONG AND SHORT PERIOD W TO NW SWELL WILL CONTINUE TO MOVE
INTO THE WATERS THROUGH FRI. A LOW PRES SYSTEM MOVING INTO THE PAC NW
EARLY THIS MORNING...WILL BE REPLACED BY HIGH PRES TONIGHT. AN
INTENSE LOW PRESSURE SYSTEM WILL APPROACH THE WATERS ON SAT...AND
THEN TRACK NORTHWARD INTO THE OREGON OFFSHORE WATERS BY SUN. THIS
STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 KTS AND
SEAS OF 15 TO 20 FT. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 26, 4:00 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PST THU FEB 26 2009

CAZ001-002-271200-
REDWOOD COAST-MENDOCINO COAST-
400 AM PST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LARGE STORM IS EXPECTED TO IMPACT NORTHWEST CALIFORNIA OVER THE
WEEKEND. THE STORM HAS THE POTENTIAL TO DROP SEVERAL INCHES OF
RAIN OVER THE AREA. ADDITIONALLY...STRONG AND GUSTY WINDS ARE
POSSIBLE ALONG THE IMMEDIATE COAST.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

CAZ003-004-076-271200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
400 AM PST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LARGE STORM IS EXPECTED TO IMPACT NORTHWEST CALIFORNIA OVER THE
WEEKEND. THE STORM HAS THE POTENTIAL TO DROP SEVERAL INCHES OF
RAIN OVER THE AREA AND LARGE AMOUNTS OF SNOW OVER HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Special weather statement, Feb 26, 9:32 AM PST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
932 AM PST THU FEB 26 2009

CAZ001>004-076-270145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
932 AM PST THU FEB 26 2009

...VERY WET AND WINDY WEATHER EXPECTED OVER THE WEEKEND...

A PACIFIC STORM WILL SPREAD RAIN OVER NORTHWEST CALIFORNIA
BEGINNING SATURDAY MORNING. RAIN ACCUMULATION WILL INITIALLY BE
LIGHT...BUT BECOME QUITE HIGH SATURDAY EVENING AS A COLD FRONT
APPROACHES THE COAST. IN ADDITION...WINDS WILL BE GUSTY ALONG THE
COAST SATURDAY AFTERNOON WITH GUSTS TO NEAR 35 MPH LIKELY AHEAD OF
THE FRONT.

WHILE DETAILS AS TO THE TIMING...DURATION AND INTENSITY OF THE
RAIN ARE STILL BEING FIRMED UP...THE POTENTIAL EXISTS FOR RAIN
TOTALS TO BE IN EXCESS OF 2 INCHES ACROSS MUCH OF THE AREA WITH
FAVORED AREAS SUCH AS THE KING RANGE ACCUMULATING CLOSE TO 6 OR 7
INCHES BY EARLY MONDAY MORNING. SNOW LEVELS WILL START OUT ABOVE
5000 FT WITH THIS EVENT...WITH SNOW ACCUMULATIONS NOT EXPECTED
BELOW 4000 FT UNTIL SUNDAY EVENING.

GIVEN THE MAGNITUDE OF RAINS...THE THREAT OF ROCK AND MUD SLIDES
WILL BE ENHANCED...AS WILL THE POTENTIAL FOR LOW LYING AND
LOCALIZED URBAN FLOODING. RESIDENTS LIVING NEAR SMALL CREEKS AND
STREAMS SHOULD MONITOR THE WEATHER AND POTENTIAL WATER RISES
CAREFULLY.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:29 AM PSTSmall Craft Advisory for Hazardous SeasEKA12 hr
Feb 26, 2:05 PM PSTGale WatchEKA24 hr
Feb 26, 2:05 PM PSTHazardous Seas WatchEKA24 hr

Nearby

Storm Watches in California, 2009Every storm watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.